On a generalization of Henstock-Kurzweil integrals. (English) Zbl 1474.26033

The paper introduces a new class of Stieltjes-type gauge integrals called the \(\mbox{HKS}_\alpha^p\) integrals. Given an open interval \(I\subset\mathbb{R}\), a measurable function \(F:I\to\mathbb{R}\) is called an indefinite \(\mbox{HKS}_\alpha^p\) integral of a measurable function \(f:I\to\mathbb{R}\) with respect to a measurable function \(G:I\to\mathbb{R}\), provided that for each \(\varepsilon>0\), there exists a gauge \(\delta:I\to(0,\infty)\) such that the inequality \[\sum_{i=1}^m\mbox{osc}_p(F-f(x_i)G,[a_i,b_i])<\varepsilon\] holds for each \(\delta\)-fine \(\alpha\)-partition \(([a_i,b_i],x_i)_{i=1}^m\) in \(I\). It is assumed that \(\alpha\ge 1\), and an \(\alpha\)-partition in \(I\) is a collection of intervals such that \((x_i-\alpha(x_i-a_i),x_i+\alpha(b_i-x_i))\) are pairwise disjoint intervals in \(I\). Moreover, the symbol \(\mbox{osc}_p(h,[a,b])\) stands for the \(p\)-oscillation of a measurable function \(h\) on \([a,b]\); a precise definition is given in the paper.
Centered \(\mbox{HKS}_\alpha^p\) integrals are defined in a similar way, but it is assumed that each \(x_i\) is the center of the corresponding interval \([a_i,b_i]\).
Basic properties of \(\mbox{HKS}_\alpha^p\) integrals are established. It is shown that the classical Henstock-Kurzweil-Stieltjes integral, as well as the more recent \(\mbox{MC}_\alpha\) integral (see [T. Ball and D. Preis, in: Mathematics almost everywhere. Hackensack, NJ: World Scientific. 69–92 (2018; Zbl 1416.26013)]), are special cases of the \(\mbox{HKS}_\alpha^p\) integral. The authors also investigate the dependence of the class of \(\mbox{HKS}_\alpha^p\) integrable functions on the choice of \(p\), the relation between \(\mbox{HKS}_\alpha^p\) integrals and the Denjoy-Khinchin integral, and other topics.
This landmark paper will be of interest to all researchers in integration theory.


26A39 Denjoy and Perron integrals, other special integrals


Zbl 1416.26013
Full Text: DOI


[1] Ball, T.; Preiss, D., Monotonically controlled integrals, Mathematics Almost Everywhere. In Memory of Solomon Marcus World Scientific Publishing, Hackensack A. Bellow et al. (2018), 69-92 · Zbl 1416.26013
[2] Bendová, H.; Malý, J., An elementary way to introduce a Perron-like integral, Ann. Acad. Sci. Fenn., Math. 36 (2011), 153-164 · Zbl 1225.26016
[3] Bongiorno, B., The Henstock-Kurzweil integral, Handbook of Measure Theory. Vol. I and II North-Holland, Amsterdam (2002), 587-615 E. Pap · Zbl 1024.26004
[4] Burkill, J. C., The approximately continuous Perron integral, Math. Z. 34 (1932), 270-278 · Zbl 0002.38604
[5] Pauw, T. De; Pfeffer, W. F., Distributions for which \(div v=F\) has a continuous solution, Commun. Pure Appl. Math. 61 (2008), 230-260 · Zbl 1137.35014
[6] Denjoy, A., Une extension de l’intégrale de M. Lebesgue, C. R. Acad. Sci., Paris Sér. I Math. 154 (1912), 859-862 French · JFM 43.0360.01
[7] Denjoy, A., Sur la dérivation et son calcul inverse, C. R. Acad. Sci., Paris Sér. I Math. 162 (1916), 377-380 French · JFM 46.0381.02
[8] Evans, L. C.; Gariepy, R. F., Measure Theory and Fine Properties of Functions, Studies in Advanced Mathematics. CRC Press, Boca Raton (1992) · Zbl 0804.28001
[9] Gordon, R. A., The Integrals of Lebesgue, Denjoy, Perron, and Henstock, Graduate Studies in Mathematics 4. AMS, Providence (1994) · Zbl 0807.26004
[10] Gordon, R. A., Some comments on an approximately continuous Khintchine integral, Real Anal. Exch. 20 (1994-95), 831-841 · Zbl 0847.26011
[11] Hencl, S., On the notions of absolute continuity for functions of several variables, Fundam. Math. 173 (2002), 175-189 · Zbl 1002.26007
[12] Henstock, R., Definitions of Riemann type of the variational integrals, Proc. London Math. Soc., III. Ser. 11 (1961), 402-418 · Zbl 0099.27402
[13] Henstock, R., Theory of Integration, Butterworths Mathematical Texts. Butterworths & Co., London (1963) · Zbl 0154.05001
[14] Henstock, R., The General Theory of Integration, Oxford Mathematical Monographs. Clarendon Press, Oxford (1991) · Zbl 0745.26006
[15] Honzík, P.; Malý, J., Non-absolutely convergent integrals and singular integrals, Collect. Math. 65 (2014), 367-377 · Zbl 1305.26022
[16] Jarník, J.; Kurzweil, J., A non-absolutely convergent integral which admits \(C^1\)-transformations, Čas. Pěst. Mat. 109 (1984), 157-167 · Zbl 0555.26005
[17] Jarník, J.; Kurzweil, J., A non absolutely convergent integral which admits transformation and can be used for integration on manifolds, Czech. Math. J. 35 (1985), 116-139 · Zbl 0614.26007
[18] Jarník, J.; Kurzweil, J., A new and more powerful concept of the PU-integral, Czech. Math. J. 38 (1988), 8-48 · Zbl 0669.26006
[19] Jarník, J.; Kurzweil, J.; Schwabik, Š., On Mawhin’s approach to multiple nonabsolutely convergent integral, Čas. Pěst. Mat. 108 (1983), 356-380 · Zbl 0555.26004
[20] Jurkat, W. B., The divergence theorem and Perron integration with exceptional sets, Czech. Math. J. 43 (1993), 27-45 · Zbl 0789.26005
[21] Khintchine, A., Sur une extension de l’intégrale de M. Denjoy, C. R. Acad. Sci. Paris, Sér. I Math. 162 (1916), 287-291 French · JFM 46.0381.01
[22] Kubota, Y., An integral of the Denjoy type, Proc. Japan Acad. 40 (1964), 713-717 · Zbl 0141.24601
[23] Kuncová, K., \(BV\)-packing integral in \(\Bbb R^n\), Available at https://arxiv.org/abs/1903.04908 (2019)
[24] Kuncová, K.; Malý, J., Non-absolutely convergent integrals in metric spaces, J. Math. Anal. Appl. 401 (2013), 578-600 · Zbl 1264.26015
[25] Kurzweil, J., Generalized ordinary differential equations and continuous dependence on a parameter, Czech. Math. J. 7 (1957), 418-449 · Zbl 0090.30002
[26] Kurzweil, J., Nichtabsolut konvergente Integrale, Teubner-Texte zur Mathematik, Bd. 26. BSB B. G. Teubner Verlagsgesellschaft, Leipzig (1980), German · Zbl 0441.28001
[27] Lusin, N., Sur les propriétés de l’intégrale de M. Denjoy, C. R. Acad. Sci. Paris Sér. I Math. 155 (1912), 1475-1477 French · JFM 43.0360.03
[28] Malý, J., Non-absolutely convergent integrals with respect to distributions, Ann. Mat. Pura Appl. (4) 193 (2014), 1457-1484 · Zbl 1304.26006
[29] Malý, J.; Pfeffer, W. F., Henstock-Kurzweil integral on BV sets, Math. Bohem. 141 (2016), 217-237 · Zbl 1413.26026
[30] Mawhin, J., Generalized multiple Perron integrals and the Green-Goursat theorem for differentiable vector fields, Czech. Math. J. 31 (1981), 614-632 · Zbl 0562.26004
[31] Mawhin, J., Generalized Riemann integrals and the divergence theorem for differentiable vector fields, E. B. Christoffel: The Influence of his Work on Mathematics and The Physical Sciences. Int. Christoffel Sym., Aachen and Monschau, 1979 Birkhäuser, Basel (1981), 704-714 P. L. Butzer et al · Zbl 0562.26003
[32] Monteiro, G. A.; Slavík, A.; Tvrdý, M., Kurzweil-Stieltjes Integral. Theory and Applications, Series in Real Analysis 15. World Scientific Publishing, Hackensack (2018) · Zbl 1437.28001
[33] Novikov, A.; Pfeffer, W. F., An invariant Riemann type integral defined by figures, Proc. Am. Math. Soc. 120 (1994), 849-853 · Zbl 0808.26006
[34] Perron, O., Über den Integralbegriff, Heidelb. Ak. Sitzungsber 14 (1914), 1-16 German · JFM 45.0445.01
[35] Pfeffer, W. F., Une intégrale Riemannienne et le théorème de divergence, C. R. Acad. Sci. Paris, Sér. I Math. 299 (1984), 299-301 French · Zbl 0574.26009
[36] Pfeffer, W. F., The multidimensional fundamental theorem of calculus, J. Aust. Math. Soc., Ser. A 43 (1987), 143-170 · Zbl 0638.26011
[37] Pfeffer, W. F., The Gauss-Green theorem, Adv. Math. 87 (1991), 93-147 · Zbl 0732.26013
[38] Pfeffer, W. F., Derivation and Integration, Cambridge Tracts in Mathematics 140. Cambridge University Press, Cambridge (2001) · Zbl 0980.26008
[39] Pfeffer, W. F., Derivatives and primitives, Sci. Math. Jpn. 55 (2002), 399-425 · Zbl 1010.26012
[40] Preiss, D.; Thomson, B. S., The approximate symmetric integral, Can. J. Math. 41 (1989), 508-555 · Zbl 0696.26004
[41] Saks, S., Theory of the Integral, With two Additional Notes by Stefan Banach. Dover Publications, Mineola (1964) · Zbl 1196.28001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.